FDA warns parents about fatal reaction to codeine among kids - KCBD NewsChannel 11 Lubbock

FDA warns parents about fatal reaction to codeine among kids

Posted: Updated:

The Food and Drug Administration is warning parents and doctors about a potentially fatal reaction to codeine among kids who get their tonsils removed.  Apparently, three children have died, and another had a severe reaction after taking codeine for pain...following surgery to remove their tonsils or adenoids. Once codeine is in the body, the liver converts it to morphine.  The FDA says some children metabolize the codeine so fast that it produces ultra high levels in their blood. There are genetic tests available to determine if a child is a rapid metabolizer of codeine.

Copyright 2012 KCBD. All rights reserved.

Powered by WorldNow

5600 Avenue A
Lubbock, TX. 79404

FCC Public File
publicfile@kcbd.com
806-744-1414
EEO Report
Closed Captioning

All content © Copyright 2000 - 2014 Worldnow and KCBD. All Rights Reserved.
For more information on this site, please read our Privacy Policy and Terms of Service.